Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 121, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 26, 2023, 9:55 PM EDT for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2023, 9:55 PM EDT (01:55 UTC)
- Expired
- Mar 26, 2023, 10:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 77 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 10:09 PM EDT | HAIL 1.5 | 2 S Norcross, GA | PING PONG BALL SIZE HAIL NEAR THE INTERSECTION OF I-85 AND JIMMY CARTER BLVD JUST OF NORCROSS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 8:15 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2023 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 15.1
The text
As transmitted.
192
WUUS52 KFFC 270155
SVRFFC
GAC089-121-135-270230-
/O.NEW.KFFC.SV.W.0121.230327T0155Z-230327T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
955 PM EDT Sun Mar 26 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central DeKalb County in north central Georgia...
Gwinnett County in north central Georgia...
East central Fulton County in north central Georgia...
* Until 1030 PM EDT.
* At 955 PM EDT, severe thunderstorms were located along a line
extending from Brookhaven to Tucker to Redan, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Lawrenceville, Peachtree Corners, Sandy Springs, Roswell,
Johns Creek, Dunwoody, Duluth, Snellville, Suwanee, Lilburn,
Loganville, Chamblee, Norcross, Doraville, Clarkston, Stone
Mountain, Grayson, Berkeley Lake and Pine Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3406 8421 3406 8413 3405 8412 3405 8410
3406 8410 3405 8395 3389 8385 3384 8391
3369 8418 3382 8429 3384 8446
TIME...MOT...LOC 0155Z 233DEG 32KT 3386 8436 3387 8422 3374 8416
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
017
WWUS52 KFFC 270216
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1016 PM EDT Sun Mar 26 2023
GAC089-270226-
/O.CAN.KFFC.SV.W.0121.000000T0000Z-230327T0230Z/
DeKalb GA-
1016 PM EDT Sun Mar 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DEKALB COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central Georgia.
LAT...LON 3406 8421 3406 8413 3405 8412 3405 8410
3406 8410 3405 8395 3389 8385 3384 8391
3389 8398 3394 8410 3399 8429
TIME...MOT...LOC 0216Z 233DEG 32KT 3397 8419 3398 8405 3385 8399
$$
GAC121-135-270230-
/O.CON.KFFC.SV.W.0121.000000T0000Z-230327T0230Z/
Gwinnett GA-Fulton GA-
1016 PM EDT Sun Mar 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL GWINNETT AND EAST CENTRAL FULTON COUNTIES...
At 1016 PM EDT, severe thunderstorms were located along a line
extending from Berkeley Lake to near Lawrenceville to Snellville,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lawrenceville, Peachtree Corners, Roswell, Johns Creek, Duluth,
Suwanee, Loganville, Grayson and Berkeley Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3406 8421 3406 8413 3405 8412 3405 8410
3406 8410 3405 8395 3389 8385 3384 8391
3389 8398 3394 8410 3399 8429
TIME...MOT...LOC 0216Z 233DEG 32KT 3397 8419 3398 8405 3385 8399
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:24 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 26, 8:24 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 824 PM EDT Sun Mar 26 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This evening through Monday) Issued at 326 PM EDT Sun Mar 26 2023 The very active weather period will continue through the next 24 hours or so with additional waves of showers and thunderstorms expected. This all comes courtesy of a slowly-northward-progressing surface warm front that remains stretched across the area generally in the vicinity of I-20 at this hour. While showers and thunderstorms linger in the vicinity of this boundary this afternoon, coverage and intensity has greatly waned as compared to this morning. Earlier severe weather which brought tornadoes, large hail, and flash flooding initiated courtesy of a shortwave traversing along the boundary this morning, and the next round of storms tonight will also be sparked in this manner. The next in our series of disturbances will lift from the northern Gulf Coast along the warm front from this afternoon into this evening, with convection already sparking ahead of it at this hour. While additional isolated thunderstorm development is possible over the next few hours, hi-res CAMs are in fairly good agreement that more widespread development is favored around and after 00Z ahead of this wave. Additionally, a weak surface low will develop along the front and lift into the Tennessee Valley tonight into early Monday morning. Widespread showers and thunderstorms will thus overspread the area overnight, and hi-res guidance has increasingly indicated storms will congeal into a cluster or complex as they progress eastward. These storms along and south of the warm front will pose a severe threat with damaging wind gusts and hail being most probable, though a tornado threat will also exist as low-level shear increases overnight into early Monday morning. Additionally, there will be an ongoing risk for flash flooding, particularly given that a swath of the area has received 1-3" of rainfall with local totals upwards of 5" already today. With additional amounts of 1-3" with locally higher additional amounts, flash flooding would develop quickly. A Flood Watch for flash flooding remains in effect through 12Z across this area where the most significant rainfall totals have already occurred and additional heaviest totals are forecast. This area is also highlighted by a Moderate Risk for excessive rainfall from WPC. Showers and thunderstorms will be shunted to the southeast through the day on Monday as a cold front finally makes headway into north Georgia. Drier and sunny conditions will spread into north Georgia during the afternoon behind the front. Ongoing thunderstorms will be largely be relegated to the southeast CWA by early afternoon, though these storms could pose a continued severe risk. Activity should finally exit the area by late afternoon/early evening Monday. RW && .LONG TERM... (Tuesday morning through next Saturday) Issued at 326 PM EDT Sun Mar 26 2023 See Previous Long-Term Discussion Below... Issued at 346 AM EDT Sun Mar 26 2023 A short-lived reprieve from a very active Short Term period will begin Monday night as a weak frontal boundary stalls across Central Georgia once again. With a reinforcing push from a drier, continental airmass on its way, one final wave of precipitation is expected Tuesday morning and afternoon. A weak upper-level impulse will be moving embedded within quasi-zonal flow aloft with just enough moisture and lift to squeezed out a round of numerous, light showers and isolated thunderstorms primarily across Central Georgia ahead of a stronger cold front forecast on Tuesday Night. By Wednesday, a surface high pressure will finally dominate the weather pattern across the state as surface dewpoints drop into the mid 30s in North Georgia and mid 40s in Central Georgia. This break in the active weather is expected to last roughly through Friday, with some mid-level ridging setting up on Thursday morning through Friday morning before upper-level southwesterly flow sets in. With the surface high pressure in place, temperatures are expected to gradually climb each day with highs in the upper 60s forecast on Wednesday climb to near 80 on Friday. Additionally, PWATs will also gradually increase as mid- and upper-level moisture advect in to the area over the surface high with values jumping from 0.25-0.50 inches on Wednesday morning to around 1.25 inches on Friday afternoon, priming the area for the next round of active showers and storms. On Saturday, an upper-level shortwave with an accompanied low pressure system across the MidWest will pull up Gulf moisture into the region before a cold front enters the Southeastern CONUS. Model consensus is pretty high currently, but seeing how this is well in the extended forecast, changes may occur in the coming days. However, at this moment rain showers and thunderstorms are once again expected, though there's hope that at least this system could be one that exits quickly and doesn't linger for several days. Thiem && .AVIATION... (00Z TAFS) Issued at 822 PM EDT Sun Mar 26 2023 Messy TAF cycle remains on tap for the TAF locations. Several rounds of SHRA/TSRA will impact TAF sites through the morning hours where CSG/MCN could see SHRA/TSRA throughout the end of the TAF cycle. MVFR cigs anticipated to kick off the forecast period, but will deteriorate to IFR overnight after 06Z. IFR cigs remain until mid morning with gradual improvement to around MVFR/VFR around 18Z. East winds will turn back to the SW and eventually NW with the frontal passage at 9 to 11KT. Winds could become VRB and gusty during SHRA+ and TSRA. //ATL Confidence...00Z Update... Medium to low confidence on all elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 62 79 50 68 / 100 40 20 30 Atlanta 64 77 52 66 / 100 30 20 30 Blairsville 57 71 43 65 / 90 10 10 20 Cartersville 61 77 47 67 / 100 10 20 20 Columbus 66 80 55 70 / 80 70 30 60 Gainesville 61 77 50 66 / 100 20 20 20 Macon 66 79 55 70 / 70 70 30 40 Rome 61 77 48 69 / 100 10 10 20 Peachtree City 63 79 50 68 / 100 40 30 30 Vidalia 67 82 61 73 / 60 70 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 AM EDT Monday for GAZ036>039-046>062-066>076- 078>085-089>095. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...KAL
Hazardous weather outlook, Mar 26, 6:26 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 626 PM EDT Sun Mar 26 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-272230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 626 PM EDT Sun Mar 26 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Multiple waves of showers and strong to severe thunderstorms will impact north and central Georgia through tonight. This evening, a boundary will drift northward across portions of north and Georgia, bringing the first wave of thunderstorm activity. An additional wave of activity will occur overnight with a line of showers and thunderstorms ahead of an advancing cold front. The primary severe weather hazards will be damaging wind gusts and large hail up to 2 inches or greater. Brief tornadoes will also be possible. Heavy rainfall will be likely, and a Flash Flood Watch has been issued for widespread totals of 1 to 3 inches of rainfall, with locally higher amounts of up to 5 inches possible. The greatest threat for the severe weather and flash flooding will be along and south of the I-20 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is the potential for multiple rounds of heavy showers and thunderstorms through Tuesday, with strong to severe storms and isolated flash flooding possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 26, 8:46 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
846 PM EDT Sun Mar 26 2023
GAZ054>057-067-068-270115-
Fayette GA-Clayton GA-Spalding GA-Meriwether GA-Pike GA-Henry GA-
846 PM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of Spalding,
southeastern Fayette, northeastern Meriwether, northern Pike,
southwestern Henry and southern Clayton Counties through 915 PM
EDT...
At 846 PM EDT, a strong thunderstorm was over Hollonville, or 8 miles
northwest of Zebulon, moving northeast at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Griffin, Brooks, Williamson, Woolsey, Sunny Side, East Griffin,
Highland Mills, Experiment, Hilltop, Birdie, Vaughn, Hollonville,
Alvaton, Rover, Digbey, Lake Horton and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central and west central Georgia.
&&
LAT...LON 3322 8455 3322 8450 3325 8451 3325 8450
3327 8450 3340 8439 3335 8424 3321 8418
3319 8424 3318 8425 3308 8449 3317 8460
TIME...MOT...LOC 0046Z 226DEG 32KT 3319 8446
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 26, 9:00 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EDT Sun Mar 26 2023
GAZ048-057>059-270130-
Butts GA-Jasper GA-Newton GA-Henry GA-
900 PM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of southeastern Henry,
central Butts, northwestern Jasper and southeastern Newton Counties
through 930 PM EDT...
At 900 PM EDT, a strong thunderstorm was over Stark, or near Jackson,
moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jackson, Newborn, Mansfield, Stewart, Turtle Cove, Worthville,
Starrsville, Calvin, Farrar, Eudora, North Alcovy, Fincherville and
Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and north central Georgia.
&&
LAT...LON 3355 8380 3353 8368 3349 8363 3335 8362
3326 8397 3338 8406
TIME...MOT...LOC 0100Z 236DEG 18KT 3335 8393
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 26, 9:17 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
917 PM EDT Sun Mar 26 2023
GAZ042>044-052-053-270145-
Douglas GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
917 PM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of southeastern
Carroll, southwestern Douglas, northeastern Heard, northwestern
Coweta and southwestern Fulton Counties through 945 PM EDT...
At 917 PM EDT, a strong thunderstorm was over Plant Wansley, or 9
miles northeast of Franklin, moving northeast at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Whitesburg, Centralhatchee, Roopville, Chattahoochee Hills,
Plant Yates, Byers Crossroads, Hannah, Arnco-Sargent, Powers
Crossroads, Seaton Lake, Fairplay, Handy, Dunaway Gardens, Clem,
Lowell, Plant Wansley, Treasure Lake, Roscoe and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central, northwestern and west central Georgia.
&&
LAT...LON 3328 8504 3341 8517 3366 8491 3357 8474
3344 8468
TIME...MOT...LOC 0117Z 232DEG 31KT 3339 8501
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 26, 9:18 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT Sun Mar 26 2023
GAZ042>044-052-053-270145-
Douglas GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
918 PM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of southeastern
Carroll, southwestern Douglas, northeastern Heard, northwestern
Coweta and southwestern Fulton Counties through 945 PM EDT...
At 918 PM EDT, a strong thunderstorm was over Plant Wansley, or 9
miles northeast of Franklin, moving northeast at 35 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Newnan, Whitesburg, Centralhatchee, Roopville, Chattahoochee Hills,
Plant Yates, Byers Crossroads, Hannah, Arnco-Sargent, Powers
Crossroads, Seaton Lake, Fairplay, Handy, Dunaway Gardens, Clem,
Lowell, Plant Wansley, Treasure Lake, Roscoe and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central, northwestern and west central Georgia.
&&
LAT...LON 3328 8504 3341 8517 3366 8491 3357 8474
3344 8468
TIME...MOT...LOC 0118Z 232DEG 31KT 3340 8501
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 26, 9:40 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
940 PM EDT Sun Mar 26 2023
GAZ066-078-270215-
Harris GA-Troup GA-
940 PM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of southern Troup and
northwestern Harris Counties through 1015 PM EDT...
At 940 PM EDT, a strong thunderstorm was over I 85 Welcome Center At
Lanett, or over Lanett, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, West Point, Cannonville, Jones Crossroads, Baughs
Crossroads, Smiths Crossroad, Whitesville-Pine Lake and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
west central Georgia.
&&
LAT...LON 3307 8506 3299 8494 3285 8490 3277 8512
3278 8513 3277 8514 3279 8515 3281 8517
3283 8517 3285 8515 3286 8519 3296 8520
TIME...MOT...LOC 0140Z 236DEG 28KT 3285 8520
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 26, 9:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
955 PM EDT Sun Mar 26 2023
GAZ038-039-270230-
Wilkes GA-Oglethorpe GA-
955 PM EDT Sun Mar 26 2023
...A strong thunderstorm will impact portions of northwestern Wilkes
and northeastern Oglethorpe Counties through 1030 PM EDT...
At 954 PM EDT, a strong thunderstorm was over Mallorysville, or 13
miles north of Washington, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Tignall, Jacksons Crossroads, Mallorysville, Delhi, Norman and
Danburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3379 8279 3395 8292 3399 8287 3398 8285
3399 8284 3399 8282 3397 8278 3399 8272
3398 8269 3399 8266 3399 8265 3388 8261
TIME...MOT...LOC 0154Z 234DEG 28KT 3392 8279
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:07 PM EDT | Special Weather Statement | FFC | Butts, Spalding | 23 min |
| Mar 26, 8:18 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 27 min |
| Mar 26, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Pike, Spalding | 25 min |
| Mar 26, 8:28 PM EDT | Special Weather Statement | FFC | Morgan | 32 min |
| Mar 26, 8:36 PM EDT | Special Weather Statement | FFC | Lamar, Upson | 24 min |
| Mar 26, 8:40 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 35 min |
| Mar 26, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 47 min |
| Mar 26, 8:45 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Pike, Upson | 30 min |
| Mar 26, 8:46 PM EDT | Special Weather Statement | FFC | Spalding | 29 min |
| Mar 26, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee | 33 min |
| Mar 26, 9:00 PM EDT | Special Weather Statement | FFC | Butts | 30 min |
| Mar 26, 9:03 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Fulton | 27 min |
| Mar 26, 9:14 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe | 46 min |
| Mar 26, 9:17 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Mar 26, 9:18 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| Mar 26, 9:31 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 29 min |
| Mar 26, 9:40 PM EDT | Special Weather Statement | FFC | Troup | 35 min |
| Mar 26, 9:46 PM EDT | River Flood Warning | FFC | Meriwether, Pike | 37 hr |
| Mar 26, 9:55 PM EDT | Special Weather Statement | FFC | Wilkes | 35 min |
| Mar 26, 10:05 PM EDT | Special Weather Statement | FFC | Greene, Putnam | 25 min |
| Mar 26, 10:19 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Forsyth, Gwinnett, Hall, Jackson | 41 min |
| Mar 26, 10:29 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fulton, Gwinnett | 5 hr |
| Mar 26, 10:34 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro | 26 min |
| Mar 26, 10:35 PM EDT | Special Weather Statement | FFC | Pike | 25 min |
| Mar 26, 10:38 PM EDT | Special Weather Statement | FFC | Heard | 37 min |
| Mar 26, 10:53 PM EDT | Special Weather Statement | FFC | Banks, Hall | 37 min |
| Mar 26, 11:02 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 28 min |
| Mar 26, 11:05 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Taliaferro, Warren, Wilkes | 40 min |
| Mar 26, 11:17 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Mar 26, 11:25 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 35 min |
| Mar 26, 11:27 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry | 48 min |
| Mar 26, 11:50 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Gwinnett, Henry, Newton, Rockdale and 2 more | 25 min |
| Mar 26, 11:57 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Muscogee, Talbot, Troup | 78 min |
| Mar 27, 12:08 AM EDT | Flash Flood Warning | FFC | Coweta, Heard, Lamar, Meriwether, Pike, Spalding and 2 more | 6 hr |
| Mar 27, 12:12 AM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Morgan, Newton, Spalding | 33 min |
| Mar 27, 12:29 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Mar 27, 12:30 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Oconee, Oglethorpe, Putnam | 60 min |
| Mar 27, 12:33 AM EDT | Special Weather Statement | FFC | Lamar, Monroe, Pike | 27 min |
| Mar 27, 12:40 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Lamar, Monroe, Pike, Taylor and 1 more | 80 min |
| Mar 27, 12:46 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Lamar, Spalding | 8 hr |
| Mar 27, 12:49 AM EDT | Special Weather Statement | FFC | Butts | 26 min |
| Mar 27, 12:58 AM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 32 min |
| Mar 27, 1:15 AM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Talbot | 30 min |
| Mar 27, 1:21 AM EDT | Special Weather Statement | FFC | Hancock, Putnam, Warren | 39 min |
| Mar 27, 1:32 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 43 min |
| Mar 27, 1:47 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Taylor | 13 min |
| Mar 27, 1:56 AM EDT | Special Weather Statement | FFC | Crawford, Taylor | 19 min |
| Mar 27, 2:12 AM EDT | Special Weather Statement | FFC | Glascock, Jefferson, Washington | 33 min |
| Mar 27, 2:13 AM EDT | Special Weather Statement | FFC | Baldwin | 32 min |
| Mar 27, 2:14 AM EDT | Special Weather Statement | FFC | Crawford, Taylor | 31 min |
| Mar 27, 2:14 AM EDT | Special Weather Statement | FFC | Crawford, Taylor | 31 min |
| Mar 27, 2:32 AM EDT | River Flood Warning | FFC | Lamar, Spalding | 11 hr |
| Mar 27, 2:45 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| Mar 27, 2:57 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 11 hr |
| Mar 27, 4:16 AM EDT | Special Weather Statement | FFC | Henry, Spalding | 29 min |
| Mar 27, 4:19 AM EDT | Special Weather Statement | FFC | Crawford, Talbot | 26 min |
| Mar 27, 4:43 AM EDT | Special Weather Statement | FFC | Butts, Jasper | 32 min |
| Mar 27, 4:47 AM EDT | Special Weather Statement | FFC | Bibb, Crawford, Monroe | 28 min |
| Mar 27, 4:49 AM EDT | Special Weather Statement | FFC | Harris, Talbot | 26 min |
| Mar 27, 5:12 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford | 33 min |
| Mar 27, 5:14 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 31 min |
| Mar 27, 5:29 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Talbot, Taylor, Upson | 31 min |
| Mar 27, 5:33 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 27 min |
| Mar 27, 5:43 AM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| Mar 27, 5:44 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 31 min |
| Mar 27, 6:03 AM EDT | Special Weather Statement | FFC | Monroe, Upson | 27 min |
| Mar 27, 6:08 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 52 min |
| Mar 27, 6:11 AM EDT | Special Weather Statement | FFC | Pike | 34 min |
| Mar 27, 6:17 AM EDT | Flash Flood Warning | FFC | Coweta, Heard, Lamar, Meriwether, Monroe, Pike and 3 more | 6 hr |
| Mar 27, 6:28 AM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Lamar, Monroe, Upson | 47 min |
| Mar 27, 6:45 AM EDT | River Flood Warning | FFC | Putnam | 15 hr |
| Mar 27, 6:58 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 32 min |
| Mar 27, 7:08 AM EDT | Tornado Warning | FFC | Meriwether, Pike, Upson | 32 min |
| Mar 27, 7:12 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 36 min |
| Mar 27, 7:37 AM EDT | Severe Thunderstorm Warning | FFC | Crawford, Lamar, Monroe, Upson | 38 min |
| Mar 27, 8:03 AM EDT | River Flood Warning | FFC | Monroe | 36 hr |
| Mar 27, 8:08 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 24 days |
| Mar 27, 8:11 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones, Wilkinson | 34 min |
| Mar 27, 8:26 AM EDT | River Flood Warning | FFC | Gwinnett | 12 hr |
| Mar 27, 8:34 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.